EDWIN L. ALDERMAN, M.D.; D. JOHN COLTART, M.D., M.R.C.P.; GEORGE E. WETTACH, M.D.; DONALD C. HARRISON, M.D.
Six patients with stable exertional angina pectoris immediately developed unstable angina after cessation of propranolol therapy. The character and frequency of the pain episodes were significantly worse than those that the patients had experienced either before or during propranolol treatment. Four patients had acute coronary events (myocardial infarction in three and sudden death in one) after 2 to 21 days of continuing unstable angina. Two patients returned to their usual clinical state when propranolol therapy was recommenced. All patients had moderately severe angina before treatment and had shown excellent clinical responses to propranolol therapy. In our experience propranolol withdrawal syndromes have been an uncommon problem that may occasionally be seen in patients discontinuing medication before coronary arteriography or surgery.
EDWIN L. ALDERMAN, D. JOHN COLTART, GEORGE E. WETTACH, DONALD C. HARRISON. Coronary Artery Syndromes After Sudden Propranolol Withdrawal. Ann Intern Med. 1974;81:625–627. doi: 10.7326/0003-4819-81-5-625
Download citation file:
Published: Ann Intern Med. 1974;81(5):625-627.
Cardiology, Coronary Risk Factors, Hypertension, Nephrology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use